How much wine per day/week will elevate liver emzymes?
I had gastric bypass surgery 14 years ago and have lost 140#. Needless to say I have may of the dificiencies that go along with it. A recent physical indicated that my liver emzymes are elevated to about double the normal range. This is the first time I have ever had this issue. I' m curious if it could be due to the medications I am taking or if it might be wine or the possile combination of both. I am currently taking Welbutrin 150mg bid, Prozac 10mg 1xd, for depression with a recent addition of neurontin liquid 350mg bid & capsules 300mg 1xd for fibromyalgia, Prilosec 1xd for uclers, Celebrex 1xd for inflammation causing chronic pain, Skelaxin,400mg 2-4xweek, Addarall 50mg daily for ADD, Foltrin bid for anemia, Estrovent for hot flashes, an most recently I am being bolased with 5000u Vit. D due to vit D deficiency and liquid calicium 1000mg with 400mg vit D.
I have never been much of a drinker, if i had 5 drinks/year that was a lot. In the last year I have found that I enjoy a glass of wine or two in the evening. At the most I may drink 1-2 glasses 4 nights/week but usually less.
What do you think is the most likely cause of elevated liver emzymes? How high is considered alarming?
I don't think that amount of wine alone would elevate you enzymes but with the drugs you're taking I really don't know.
I believe that Skelaxin may be associated with elevated liver enzymes is some people but again, I am not sure of this. I would Google all of the drugs you're taking with the word "liver" or "hepatic" eg "Skelaxin Liver". Or just "Skelaxin" alone and try to find a reputable drug site and check side effects or contraindications.
The wine alone? I sincerely doubt it. I would guess one or more of the drugs or the combination of one or more of the drugs with wine.
When I posted I didn't keep in mind the fact that you've undergone bariatric surgery. That is a factor with which I am not familiar - how that surgery affects alcohol intake. I think what I said about the drugs is still applicable but I don't know what affect, if any, bariatric surgery might have on alcohol consumption. I would probably stop drinking until I cleared it with a reputable physician who specializes in that field of medicine.
I have just started taking gabapentin 300mg at bedtime for nerve pain fro a herniated lumbar disc. I hope to only be on it until surgery since it makes me very drowsey. My question is ...will it be Ok to have a glass of wine or two with dinner?
I was on gabapentin (neurontin) a couple of years ago for something not related to Hepatitis C and my liver enzymes went really high. After some reseach online I came across article saying gabapentin can increase these. Here is a link to one article I read and you can find others as well. Hope this helps http://www.livestrong.com/article/471052-does-gabapentin-cause-elevated-liver-enzymes/
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.